Thunderstorm Wind, Pawnee
- When
- May 5, 11:26 PM CST
- Where
- Pawnee County, 7.28 mi WSW of Pawnee
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 36.290, -96.921
Thunderstorm wind gusts were measured to 75 mph.
Thunderstorms developed along and ahead of a dry line over western Kansas and the Oklahoma Panhandle during the late afternoon hours of the 5th. These storms moved east during the evening, and into eastern Oklahoma during the early morning hours of the 6th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed along and ahead of a dry line over western Kansas and the Oklahoma Panhandle during the late afternoon hours of the 5th. These storms moved east during the evening, and into eastern Oklahoma during the early morning hours of the 6th. The stronger storms produced damaging wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 5, 10:52 PM CST, 34 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1152 PM CDT Sun May 5 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Developing MCS is expected to push across Northeast Oklahoma overnight and Northwest Arkansas early Monday morning. Within the convection...periods of MVFR conditions...gusty winds and heavy rainfall will be possible. Behind the MCS...broken mid level cloud decks along with the possibility of a period of MVFR ceilings are forecast into the morning hours Monday. By Monday afternoon through the end of the TAF period...scattered mid and high clouds will be possible with southerly winds. There will remain small thunderstorm chances across Northeast Oklahoma and Northwest Arkansas through Monday/Monday evening...though with uncertainty in coverage will continue to hold off on any mention at this time. The greater potential could again be just outside of this TAF period. && .PREV DISCUSSION... /Issued 951 PM CDT Sun May 5 2019/ ..UPDATE... DISCUSSION... Band of severe storms ongoing across north central OK continues to gradually expand eastward, while two intense supercells across southern KS have also maintained a southward component. Extrapolation of radar trends along with short term progs warrants increasing precip chances across all of NE OK and into far NW through the overnight hours. Large hail is likely to be the primary severe weather concern, with an additional potential of localized flooding potential should the veered low level jet allowed sustained generation on the western flank of the convective progression. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 82 63 80 / 80 30 40 30 FSM 62 84 62 82 / 30 20 10 20 MLC 64 83 63 79 / 20 10 20 20 BVO 61 80 62 79 / 80 40 50 40 FYV 60 79 62 78 / 60 30 20 20 BYV 59 80 61 80 / 50 40 10 20 MKO 62 82 62 79 / 60 20 30 20 MIO 60 79 62 79 / 80 40 40 30 F10 63 82 62 79 / 30 20 30 30 HHW 63 84 63 79 / 10 10 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....20
Hazardous Weather Outlook National Weather Service Tulsa OK 502 PM CDT Sun May 5 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 502 PM CDT Sun May 5 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 11 PM. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Overnight. DISCUSSION... Scattered showers and thunderstorms will spread eastward overnight and move into eastern Oklahoma toward midnight. The storms are expected to be in a weakening trend, however a limited severe weather potential will remain into the early morning hours on Monday. Additionally, brief heavy rainfall amounts are possible and soils remain saturated which could allow for rapid onset of flooding with any localized heavy rain amounts. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Scattered thunderstorms may be ongoing early Monday, with the focus for additional storms Monday afternoon and evening focusing more across northeast Oklahoma and points further north. Storms that develop north of the region Monday afternoon may spread into the area Monday night. The unsettled pattern continues with widespread storms developing west of the region on Tuesday, and spreading eastward Tuesday night into Wednesday. These storms would pose a risk of severe weather. A stronger storm system passes on Wednesday. Much will depend on previous days thunderstorm coverage, however the potential will exist for a more widespread severe weather threat on Wednesday and Wednesday evening. A brief dry period is likely late Thursday into Friday before thunderstorm chances return for late week into next weekend. weather.gov/tulsa contains additional information.
The Norman radar (KTLX), 111 km away, was scanning. The volume nearest the first event began at 05:25 UTC.
4 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts were measured to 75 mph.
Strong thunderstorm wind blew down power lines.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind blew down trees, some onto homes, and damaged carports.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 823666, 823667, 823668, 823670.